Alert archive / Nebraska / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Oct 2, 2017, 10:04 AM CDT for 5 counties in Nebraska. It took effect at Oct 2, 2017, 6:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2017, 10:04 AM CDT (15:04 UTC)
- In effect from
- Oct 2, 2017, 6:00 PM CDT
- Expired
- Oct 3, 2017, 3:10 AM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Custer County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WGUS63 KLBF 021504 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service North Platte NE 1004 AM CDT Mon Oct 2 2017 ...FLASH FLOOD WATCH TONIGHT... NEZ037-038-059-070-071-031100- /O.NEW.KLBF.FF.A.0002.171002T2300Z-171003T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-Custer-Lincoln-Hayes-Frontier- Including the cities of Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, and Maywood 1004 AM CDT Mon Oct 2 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in North Platte has issued a * Flash Flood Watch for portions of central Nebraska, southwest Nebraska, and west central Nebraska, including the following areas, in central Nebraska, Custer. In southwest Nebraska, Frontier, Hayes, and Lincoln. In west central Nebraska, Logan. * From 6 PM CDT this evening through late tonight. * Another round of heavy rain is expected this evening along a stationary front that extends southwest to northeast across the area. One to locally three inches of rain is possible, especially where thunderstorms move repeatedly over the same area. * A bridge was washed out on a main road in Custer county from heavy rainfall last night. Similar impacts are possible tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ET/BT
1 follow-up statement
021 WGUS63 KLBF 030810 FFALBF Flood Watch National Weather Service North Platte NE 310 AM CDT Tue Oct 3 2017 NEZ037-038-059-070-071-030915- /O.CAN.KLBF.FF.A.0002.000000T0000Z-171003T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-Custer-Lincoln-Hayes-Frontier- Including the cities of Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, and Maywood 310 AM CDT Tue Oct 3 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southwest Nebraska has been cancelled. The heavy rain threat has ended. $$ DS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Oct 2, 6:40 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 2, 6:40 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 640 AM CDT Mon Oct 2 2017 .SYNOPSIS... Issued at 345 AM CDT Mon Oct 2 2017 H5 analysis from earlier this evening had a closed low over Montana with a trough of low pressure extending south into northern portions of Mexico. East of this feature, a ridge of high pressure extended from the sern states north into srn portions of Hudson Bay. West of the trough, high pressure was located over the eastern Pacific with a ridge of high pressure extending north into Alaska. At the surface, a cold front had pushed through western and north central Nebraska overnight wan was oriented from near Yankton SD ssw to Grand Island and just to the east of Hill City KS. Behind this feature, readings were in the upper 40s to lower 50s while readings east of the front were in the 50s to 60s. && .SHORT TERM...(Today and tonight) Issued at 345 AM CDT Mon Oct 2 2017 The main forecast challenge over the next 24 hours is precipitation chances in association with a secondary upper level disturbance. For today: A tongue of drier mid level air will push into southwestern and central Nebraska, which will lend a brief reprieve to precipitation chances this morning into the mid afternoon hours. Went ahead and adjusted pops accordingly based on the latest model trend. However, with light easterly winds expected today and with the forecast area being in the post frontal airmass, cloud cover will keep temps on the cool side today and have capped temps in the upper 50s to lower 60s. Later this afternoon and tonight, an upper level disturbance will approach eastern Colorado and swrn Nebraska from the srn Rockies. Mid level warm air advection will increase significantly this evening, which will increase the threat for pcpn across western and north central Nebraska. The latest NAM12 soln actually lifts the cold front slightly west as a warm front this evening anchoring it across the far eastern forecast area. Immediately behind the front, increasing mid level warm air advection will provide a nice corridor of precipitation from swrn into northeastern portions of the forecast area. The latest 4KM NAM soln has the greatest threat for rain from eastern Frontier into Holt county, or just to the east of where the heaviest rain fell earlier this evening. That being said, and based on where the WPC has the greatest threat for excessive rainfall, will forgo a flood watch in the east tonight. Will pass this onto the day crew though and have them monitor this morning's model runs. As for the threat for severe storms tonight, thinking here is the main severe mode will be hail as the bulk of any storms are expected to evolve in the post frontal environment. In addition to heavy rainfall, the latest guidance came in with near freezing lows in the panhandle tonight. Based expected cloud cover have favored warmer than guidance lows in the west. That being said, will not be mentioning any frost for tonight. .LONG TERM...(Tuesday through Sunday) Issued at 345 AM CDT Mon Oct 2 2017 One H5 closed low moves from NoDak toward Ontario Tue-Wed as a second closed low wobbles across the northern Rockies and Plains through the week. The large ridge over the Eastern U.S. flattens, transitioning Nebraska from southwest to quasi zonal flow aloft. At the surface, a high pressure quickly traverses the northern Plains early/mid week, followed by a couple lee side lows in the central Plains. Tuesday... The cold front lies across far eastern Neb, allowing notable CAA in the west with H85 temps around 7C. A sfc high begins to emerge from the northern Rockies, dragging dry air south along the higher terrain. Overall, subsidence will lead to mostly clear conditions and highs generally in the lower 60s. MOS guidance has trended much cooler Tue. night with lower 30s and even some 20s in the panhandle. Dropped min temps two to three degrees across the NW, so current forecast shows <32 in northern Sheridan Co. Will reassess frost/freeze headlines in the next forecast package. Wednesday... An H7 shortwave brushes the forecast area early in the day, and the sfc high in the northern Plains pulls moisture back into the southwest later. Models are fairly consistent with isentropic lift, but saturation in the low levels is harder to come by. Kept chc -RA through the day, but lowered PoP, esp. north of Hwy 2. In the event of early onset of precip in the panhandle, will have to watch for mixed precip. Introduced -RASN invof AIA 12-15z. Clouds will help keep highs down, primarily at or slightly below 60F. Thursday and Friday... Moisture advection strengthens due to continued southerly flow in the low levels. A sfc low develops off the Front Range, which will provide the forcing and lift for decent rain chances. Precip may be heavy at times as NAEFS ensembles suggesting PWAT values near 97%ile of climo norms in SW and central Neb. The GFS shows a stout LLJ across the eastern half of the state Thu night, increasing the potential east of Hwy 83. Big dry punch arrives Friday, cutting off PoP for much of the area by 00z Sat. Saturday and Sunday... Downsloping winds, fair skies, and an H85 thermal ridge bisecting the area will lead to above normal temps Saturday (highs likely lower/mid 70s). A strong shortwave and sfc feature cross the area Sunday. Depending on timing, Sunday could be warm across the east. Indications point toward a dry fropa with little moisture advection prior, but mid level moisture greatly increases with the shortwave Sunday night. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 632 AM CDT Mon Oct 2 2017 For the KLBF terminal: Ceilings will fall into the afternoon hours with MVFR ceilings expected by late afternoon. The threat for showers and thunderstorms will increase into the evening hours, peaking in the 00z to 05z Tuesday time frame. MVFR ceilings will continue into the overnight before lifting after 10z Tuesday. For the KVTN terminal: Expect VFR ceilings today with an increased threat for showers after 23z. The threat for light rain will continue into the evening hours with MVFR cigs expected after 05z Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Snively AVIATION...Buttler
Hazardous weather outlook, Oct 2, 3:56 AM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 356 AM CDT Mon Oct 2 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-030900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 356 AM CDT Mon Oct 2 2017 /256 AM MDT Mon Oct 2 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered thunderstorms this afternoon will expand in coverage through the evening hours. Some storms may produce hail, primarily for areas along and east of a line from Imperial to North Platte to Bassett. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Temperatures will drop into the lower to mid 30s Wednesday morning across parts of Sheridan and western Cherry counties. Frost, or even a light freeze, is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Holt, Loup | 45 min |
| Oct 1, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 14 min |
| Oct 1, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Frontier, Lincoln | 50 min |
| Oct 1, 7:43 PM CDT | Flash Flood Warning | LBF | Custer, Loup | 6 hr |
| Oct 1, 7:56 PM CDT | Areal Flood Advisory | LBF | Frontier, Hayes, Lincoln | 3 hr |
| Oct 1, 8:04 PM CDT | Areal Flood Advisory | LBF | Garfield, Holt, Loup | 3 hr |
| Oct 1, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Oct 1, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 32 min |
| Oct 1, 8:56 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 15 min |
Nearby
Flash Flood Watches in Nebraska, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.